Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 37, NWS Jacksonville, FL

May 6, 2007Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 6, 2007, 1:23 PM EDT for Saint Johns County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2007, 1:23 PM EDT (17:23 UTC)
Expired
May 6, 2007, 2:15 PM EDT
In force
52 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1807 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 9:19 AM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, May 6, 9:19 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 AM EDT SUN MAY 6 2007

...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON...
...NOREASTER TO BRING WINDY CONDITIONS TONIGHT THROUGH TUESDAY...

.UPDATE...BACKDOOR COLD FRONT ACROSS CENTRAL GA WILL MOVE SOUTH
TODAY BRINGING A NE SURGE OF WIND TO GA THIS AFTERNOON AND NE FL
THIS EVENING.  UPPER PATTERN AMPLIFYING WITH STRONG UPPER TROUGH
DIGGING OFF THE EAST COAST. A FEW STRONG THUNDERSTORMS OVER THE
ATLANTIC WATERS THIS MORNING...WITH A FEW STRONG TO SEVERE
THUNDERSTORMS EXPECTED THIS AFTERNOON OVER LAND ALONG AND SOUTH OF
COLD FRONT AND NEAR SEABREEZE FRONT. MAIN THREAT WILL BE ISOLATED
LARGE HAIL LIKE YESTERDAY DUE TO COOLING IN MID LEVELS. 12Z JAX
MODIFIED SOUNDING SHOWS CAPE NEAR 3000 J/KG BY THIS AFTERNOON. MAY
ISSUE WIND ADVISORY IN AFTERNOON PACKAGE FOR COASTAL COUNTIES
TONIGHT DUE TO VERY WINDY CONDITIONS.

.AVIATION...INCREASING NE WINDS AT SSI THIS AFTERNOON AND AT FL TAFS
THIS EVENING BY 00Z. VFR CONDITIONS THIS MORNING WILL BECOME
MVFR/IFR IN SCATTERED TSTM ACTIVITY BETWEEN 16Z-23Z. MVFR CONDITIONS
EXPECTED TONIGHT DUE TO LOW CLOUDS BEHIND COLD FRONT.

&&

.MARINE...NE SURGE JUST NORTH OF THE WATERS WILL MOVE INTO GA WATERS
LATER THIS AFTERNOON AND FL WATERS EARLY THIS EVENING.  SCA
CONDITIONS DEVELOPING WITH GALES TONIGHT.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-
     MARION-SUWANNEE-UNION.

     LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 8 PM EDT TUESDAY
     FOR CLAY-DUVAL-FLAGLER-NASSAU-PUTNAM-ST JOHNS.

GA...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
     ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.

     LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 8 PM EDT TUESDAY
     FOR COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.

AM...GALE WARNING FROM 4 PM THIS AFTERNOON TO 8 PM EDT TUESDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20
     NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
     AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 5 AM MONDAY TO 8 PM EDT TUESDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

     GALE WARNING FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

MZ
Hazardous weather outlook, May 6, 10:30 AM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 AM EDT SUN MAY 6 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061600-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1030 AM EDT SUN MAY 6 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON...

...WILDFIRES CONTINUE ACROSS SOUTHEAST GEORGIA AND FLAGLER COUNTY
FLORIDA...
...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING......LAKE WIND ADVISORY LATE THIS AFTERNOON FOR THE COASTAL
AREAS......HIGH SURF AND MINOR COASTAL FLOODING POSSIBLE TONIGHT...

A BACK DOOR COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS
AFTERNOON WITH WINDS SHIFTING TO THE NORTHEAST AND BECOMING GUSTY.
ALTHOUGH AFTERNOON RELATIVE HUMIDITIES WILL BE ABOVE CRITICAL LEVELS
SHIFTING AND GUSTY WINDS WHEN COMBINED WITH VERY DRY FOREST AREAS
COULD RESULT IN A FIRE THREAT TODAY...PLEASE USE CAUTION IN WOODED
AREAS.

SOUTH OF THE COLD FRONT THE AIRMASS WILL BECOME UNSTABLE THIS
AFTERNOON WITH A FEW STRONG OR EVEN SEVERE THUNDERSTORMS POSSIBLE
THIS AFTERNOON. THE PRIMARY THREATS WILL BE LARGE HAIL AND
LIGHTNING.

WINDS WILL INCREASE THIS AFTERNOON AT THE COAST BEHIND THE FRONT
RESULTING IN ROUGH SURF CONDITIONS...A HIGH RISK OF RIP CURRENTS AND
POSSIBLE MINOR COASTAL FLOODING INTO TONIGHT. A GALE WARNING IS IN
EFFECT FOR THE OFFSHORE WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

INCREASING WINDS AND MUCH DRIER AIR WILL RESULT IN VERY DANGEROUS
FIRE CONDITIONS THROUGH MUCH OF THE WEEK. A FIRE WEATHER WATCH
IS IN EFFECT FOR MONDAY AFTERNOON...PLEASE USE CAUTION WHEN WORKING
OR PLAYING NEAR WOODED AREAS EARLY THIS WEEK.

INCREASING COASTAL WINDS AND SEAS WILL PRODUCE AN ELEVATED RISK OF
RIP CURRENTS...ALONG WITH THE POTENTIAL FOR MINOR COASTAL FLOODING
AND BEACH EROSION...THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION...SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD
SEVERE WEATHER OCCUR IN YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK/ZIBURA

In the hours before

Special weather statement, May 6, 1:09 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
109 PM EDT SUN MAY 6 2007

FLZ033-061745-

ST. JOHNS FL-
109 PM EDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ALERT FOR NORTHERN ST. JOHNS COUNTY FOR SMALL
HAIL AND THUNDERSTORM WINDS UNTIL 145 PM...

AT 109 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED OVER PALM VALLEY...OR NEAR PONTE VEDRA
BEACH...MOVING SOUTH AT 30 MPH. THIS THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND PALM VALLEY AND SAWGRASS THROUGH 145 PM EDT. SMALL
HAIL...GUSTY WINDS UP TO 40 MPH...AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY.

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:13 PM EDTSevere Thunderstorm WarningJAXColumbia62 min
May 6, 3:35 AM EDTLake Wind AdvisoryJAXFlagler, Nassau12 hr
May 6, 5:33 AM EDTSpecial Marine WarningJAX117 min
May 6, 5:38 AM EDTMarine Weather StatementJAX10 hr
May 6, 5:49 AM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Suwannee, Union9 hr
May 6, 7:02 AM EDTSpecial Marine WarningJAX118 min
May 6, 9:44 AM EDTSpecial Marine WarningJAX2 hr
May 6, 11:31 AM EDTHigh Surf AdvisoryJAXFlagler, Nassau72 hr
May 6, 11:50 AM EDTSpecial Marine WarningJAX115 min
May 6, 1:42 PM EDTSpecial Marine WarningJAX93 min
May 6, 2:06 PM EDTSevere Thunderstorm WarningJAXFlagler39 min
May 6, 2:33 PM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Suwannee, Union37 hr
May 6, 2:33 PM EDTRed Flag WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union29 hr
May 6, 3:12 PM EDTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more53 hr
May 6, 3:12 PM EDTWind AdvisoryJAXFlagler, Nassau37 hr
May 6, 4:24 PM EDTSevere Thunderstorm WarningJAXMarion51 min
May 5, 10:59 PM EDTSevere Thunderstorm WarningJAXCoffee61 min
May 5, 11:27 PM EDTSevere Thunderstorm WarningJAXAtkinson48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.